Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Noticed brown discharge between period. What could be the reason?

Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
So I had sex a week ago and had experienced brown discharge for two days this week & my period isn't due until another two weeks, what could be the reasons?
Posted Thu, 21 Mar 2013 in Menstruation and Miscarriage
Answered by Dr. Das Arindam 26 minutes later

Thank you for posting a question in this website.

Look, this type of brown discharge may be seen during ovulation. As you told, your period is due, until another two weeks then it is the right time for ovulation. So, there is very high chance to be a bleeding due to ovulation.

The other causes of this type of brown discharge are taking contraceptive pills, implantation bleeding.

As you have told that you had sex a week ago, that means there is very low chance of pregnancy. So, rarely, it could be an implantation bleeding.

But from my clinical experience I can assure you that most probably, this brown discharge is due to the hormonal changes occurred during ovulation. So, do not worry.

You should wait for two more days. If the discharge stops then you have nothing to do. But in case, it continues, you should do an ultrasound scan of whole abdomen and then consult with a gynecologist with the report for further management accordingly.

Hope this information suffices. Let me know, if you have any more question.

Above answer was peer-reviewed by
Follow-up: Noticed brown discharge between period. What could be the reason? 3 minutes later
Makes a lot of sense.

Thank you Dr. XXXXXXX Arindam
Answered by Dr. Das Arindam 5 minutes later

Thank you for writing back.

If you do not have any more question, then you can close this discussion.

Rating and review given by you will be appreciated.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor